Simple jQuery Dropdowns
Please use this identifier to cite or link to this item: http://repository.li.mahidol.ac.th/dspace/handle/123456789/16701
Title: Acute effects of postmastectomy radiotherapy after immediate TRAM flap reconstruction in breast cancer patients
Authors: Chomporn Sitathanee
Putipun Puataweepong
Thiti Swangsilpa
Ladawan Narkwong
Youwanush Kongdan
Ronnarat Suvikapakornkul
Mahidol University
Faculty of Medicine, Ramathibodi Hospital, Mahidol University
Keywords: Medicine
Issue Date: 1-Dec-2005
Citation: Journal of the Medical Association of Thailand. Vol.88, No.12 (2005), 1861-1866
Abstract: Objectives: To study the acute effects of radiotherapy after mastectomy and immediate transverse rectus abdominis myocutaneous (TRAM) flap reconstruction in breast cancer patients treated at Ramathibodi Hospital. Material and Method: Between January 2004 and March 2005, ten breast cancer patients (age 32-51 years) were treated with postoperative radiotherapy after mastectomy and immediate TRAM flap reconstruction. Medical records of these patients were retrospectively reviewed. Radiotherapy was delivered to the chest wall and reconstructed TRAM flap using 6-MV x-ray or Cobalt-60. The total dose was 45 to 50.4 Gy delivered in 25 to 28 fractions. Patients were evaluated weekly during the course of radiation and then at 1 and 2 months after treatment completion to determine acute effects or toxicities of radiation. Results: During radiation, 3 patients developed erythema or mild hyperpigmentation of the skin, and 4 developed moderate hyperpigmentation. Three patients who were treated with Cobalt-60 and/or bolus to the chest wall developed skin desquamation (1 dry desquamation, 2 moist desquamation). No patient required a treatment break because of acute side effects. One patient who received chemotherapy after radiation developed recalled moist desquamation. Conclusion: Radiotherapy after mastectomy and immediate TRAM flap reconstruction is well tolerated and is not associated with increased acute complication or radiation interruption. The authors have noticed that chemotherapy given after radiation was related to severe skin reaction, so it should be used with caution.
URI: https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=33244486983&origin=inward
http://repository.li.mahidol.ac.th/dspace/handle/123456789/16701
ISSN: 01252208
01252208
Appears in Collections:Scopus 2001-2005

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.